Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Volume 45 , Issue 10
Showing 1-12 articles out of 12 articles from the selected issue
EDITORIAL
ORIGINAL ARTICLE
  • Mehmet Rami Helvaci, Mahmut Seyhanli
    2006 Volume 45 Issue 10 Pages 671-674
    Published: 2006
    Released: June 15, 2006
    JOURNALS OPEN ACCESS
    Background: There are many patients in society using antihypertensive medication, which has been initiated just after a single office measurement but actually they are normotensive and in contrast, there are many patients not using any antihypertensive medication because of a normal blood pressure (BP) at the doctor's office but they are actually hypertensive.
    Materials and Methods: We randomly took 438 consecutive patients. Clinical BP was measured by the same physician, and a 10-day twice daily home blood pressure measurement (HBPM) and 24-hour ambulatory blood pressure measurement (ABPM) were obtained.
    Results: Among 438 patients, 170 (38%) normotension (NT), 190 (43%) white coat hypertension (WCHT), 10 (2%) masked hypertension (MHT), and 68 (15%) sustained hypertension (HT) cases were detected. Although the prevalences of sustained HT and MHT increased by decade, the prevalence of WCHT was much higher in all decades until the eighth decade. Even in the second decade, its prevalence was 33% and higher than 45% in the third, fourth, and fifth decades of life. No statistically significant difference was found for number of WCHT, MHT, and sustained HT cases between ABPM and HBPMs.
    Conclusion: HBPM should be the preferred method of diagnosis of WCHT, MHT, and sustained HT against conventional BPM at the doctor's office and even ABPM due to its simplicity and equal effectiveness with ABPM. It should be applied to every patient above the age of 40 years once a year due to high prevalences of sustained and masked HT cases. Additionally, due to the very high prevalences of WCHT even in the very early decades, WCHT should be thought of as a normal response of the body against various stresses and its management should be limited to annual follow-up with HBPMs.
    Download PDF (128K)
CASE REPORTS
  • Shunichiro Fuchigami, Shuichi Oshima, Seiji Hokimoto, Katsuo Noda, Hir ...
    2006 Volume 45 Issue 10 Pages 675-678
    Published: 2006
    Released: June 15, 2006
    JOURNALS OPEN ACCESS
    A 79-year-old man underwent stent implantation from the proximal site to the left main trunk with one bare metal stent after rotation atherectomy. He received 200 mg/day ticlopidine and 200 mg/day aspirin from 2 days pre-stenting. Subacute thrombosis occurred 5 days after coronary stenting. We performed a test of platelet aggregation one month after the commencement of dual antiplatelet therapy and the test showed no response to ticlopidine in this case. An increased dose of ticlopidine was not effective for suppressing platelet aggregation. We report a case of subacute stent thrombosis which is related to ticlopidine resistance.
    Download PDF (146K)
  • Carlos Zamarrón, Ihab Abdulkader, Uxio Calvo Alvarez, Franciisc ...
    2006 Volume 45 Issue 10 Pages 679-683
    Published: 2006
    Released: June 15, 2006
    JOURNALS OPEN ACCESS
    A 45 -year-old woman presented chest pain and a well-defined oval shaped mass on a chest radiograph. A malignant pulmonary tumor was suspected and a right pneumonectomy was performed. The tumor measured about 13 × 12 cm, was pale-yellow in color and soft in texture. Histologically, it had round to oval and spindle-shaped cells with minimal cytoplasm, hyperchromatic nuclei, inconspicuous mitoses and only slight fibrous stroma. Immunohistochemically, the tumor cells were positive for vimentin, CD 99, BCL-2 protein and EMA. The reverse transcriptase-polymerase chain reaction (RT-PCR), using RNA extracted from fresh-frozen tissue, demonstrated SYT/SSX-2 fusion transcripts, confirming the diagnosis of synovial sarcoma.
    Download PDF (151K)
  • Kazuyoshi Imaizumi, Mihoko Sugishita, Miho Usui, Tsutomu Kawabe, Naozu ...
    2006 Volume 45 Issue 10 Pages 685-688
    Published: 2006
    Released: June 15, 2006
    JOURNALS OPEN ACCESS
    Two patients with rheumatoid arthritis (RA) that developed serious infectious complications following anti-TNFα therapy (infliximab) are reported. Patient 1 developed tuberculosis with high fever, refractory diarrhea and mediastinal lymphadenopathy. Trans-bronchial needle biopsy was useful to confirm the diagnosis. Patient 2 showed sudden onset of dyspnea with diffuse bilateral lung infiltration caused by pneumocystis jiroveci pneumonia and the diagnosis was confirmed by broncho-alveolar lavage. Physicians should be alerted to infectious complications with atypical presentation and rapid progression in infliximab-treated patients. Invasive diagnostic procedures including fiber-optic bronchoscopy may be necessary early in the course for such cases.
    Download PDF (50K)
SHORT COMMUNICATIONS
PICTURES IN CLINICAL MEDICINES
feedback
Top